Alert archive / Kansas / Red Flag Warnings in 2010
Red Flag Warning 1, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Jan 12, 2010, 12:26 PM CST for 4 counties in Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2010, 12:26 PM CST (18:26 UTC)
- Expired
- Jan 12, 2010, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Grant County, KS, Morton County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 146 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1383 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
257 WWUS83 KDDC 121826 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1226 PM CST TUE JAN 12 2010 ...EXTREME FIRE DANGER THIS AFTERNOON... .DRY AIR AND WARM AFTERNOON TEMPERATURES OVER FAR SOUTHWEST KANSAS WILL RESULT IN LOW RELATIVE HUMIDITY VALUES. IN ADDITION...GUSTY SOUTHWEST WINDS WILL COMBINE WITH THE LOW RELATIVE HUMIDITY TO CREATE CONDITIONS FAVORABLE FOR WILDFIRES. THE EXTREME CONDITIONS SHOULD IMPROVE LATE THIS AFTERNOON. KSZ074-075-084-085-130000- /O.NEW.KDDC.FW.W.0001.100112T1826Z-100113T0000Z/ STANTON-GRANT-MORTON-STEVENS- 1226 PM CST TUE JAN 12 2010 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...74...75...84...85 RELATIVE HUMIDITY VALUES IN THE 10 TO 15 PERCENT RANGE COMBINED WITH GUSTY SOUTHWEST WINDS WILL CREATE FAVORABLE CONDITIONS FOR WILDFIRES. CONDITIONS SHOULD IMPROVE AS TEMPERATURES DROP OFF AND WINDS DECREASE TOWARD SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ GERARD
1 follow-up statement
466 WWUS83 KDDC 122356 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 556 PM CST TUE JAN 12 2010 ...EXTREME FIRE DANGER CONDITIONS WANING... .AS WINDS CONTINUED TO DECREASE AND TEMPERATURES FALLING INTO THE 40S AND LOWER 50S...THE THREAT FOR DANGEROUS FIRE GROWTH WAS LESSENING THIS EVENING. KSZ074-075-084-085-130100- /O.EXP.KDDC.FW.W.0001.000000T0000Z-100113T0000Z/ STANTON-GRANT-MORTON-STEVENS- 556 PM CST TUE JAN 12 2010 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN KANSAS...74...75...84...85 DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE TO DIMINISH THROUGH THE EVENING AS WINDS DECREASE AND TEMPERATURES FALL INTO THE 40S. $$ UMSCHEID
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Jan 12, 3:36 AM CST, 8 hours 50 minutes earlier.
Area forecast discussion, Jan 12, 3:36 AM CST, 8 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 336 AM CST TUE JAN 12 2010 .DISCUSSION... DAYS 1-2... AN UPPER LEVEL RIDGE WILL MOVE INTO THE CENTRAL AND NORTHERN PLAINS TODAY WITH WARM SURFACE AIR MOVING INTO SOUTHWESTERN KANSAS AS A WARM FRONT. A LEE TROUGH WILL DEEPEN WITH GUSTY SOUTH WINDS OF 15 TO 25 MPH WITH SOME HIGHER GUSTS. SOME STRATUS/FREEZING FOG JUST EAST OF OUR EASTERN BORDER WITH ICT MAY MOVE INTO A FEW COUNTIES AND WILL CONTINUE TO MONITOR EARLY THIS MORNING. IF IT COMES IN MAY HAVE TO ISSUE A FREEZING FOG ADVISORY THROUGH 9 OR 10 AM. HIGHS TODAY WITH GOOD MIXING AND 850MB TEMPS RISING TO 8 OR 10C SHOULD GIVE US FROM LOW 50S EAST TO NEAR 60 IN THE FAR WEST FA. THESE TEMPS ARE SEVERAL DEGREES WARMER THAN GUIDANCE SUGGESTS AND DO NOT SEE WHY THIS WILL NOT HAPPEN. HAVE FORECASTED SEVERAL DEGREES TO COOL THE LAST FEW DAYS AND GUIDANCE SEEMS TO BE STRUGGLING ESPECIALLY IN THE NORTHERN FA WHERE THE MODEL THINKS THERE IS SNOW. TONIGHT SOUTH WINDS CONTINUE AT 10 TO 20 MPH WITH MILD OVERNIGHT LOWS AND CLEAR SKIES. LOWS IN THE MID TO UPPER 20S LOOKS GOOD AND AGAIN GUIDANCE LOOKS TOO COOL. FOR WEDNESDAY THE UPPER LEVEL RIDGE MOVES EAST INTO THE UPPER MIDWEST WITH AN UPPER LOW AND SHORTWAVE IN THE SPLIT UPPER LEVEL FLOW OF THE SOUTHERN BRANCH WAY DOWN IN SOUTH TEXAS. LOWERING MID LEVEL HEIGHTS WILL PUSH A COOL FRONT INTO NORTHWESTERN KANSAS LATE. WITH LOTS OF SUNSHINE AND SOUTH WINDS BECOMING LIGHT AND VARIABLE THE HIGHS SHOULD BE THE SAME AND IN THE MID TO UPPER 50S. ON WEDNESDAY NIGHT LOOK FOR DEWPOINTS TO CLIMB AHEAD OF A COLD FRONT NEAR MEDICINE LODGE. SOME STRATUS AND FOG MAY DEVELOP JUST AHEAD OF THE COLD FRONT. OVERNIGHT LOWS STILL LOOK MILD AND IN THE MID TO UPPER 20S. DAYS 3-7... MEDIUM RANGE MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE NEXT UPPER TROUGH DIGGING DOWN SOUTHWEST OF THE BIG BEND AREA THURSDAY AND MOVING THROUGH SOUTHERN TEXAS AND INTO THE LOWER MISSISSIPPI VALLEY FRIDAY AND SATURDAY. DETERMINISTIC RUNS HAVE BEEN TRENDING FURTHER SOUTH WITH THE SYSTEM, WITH THE GFS AND ECMWF NOT EVEN BREAKING OUT MUCH QPF ALONG THE WEAK FRONTAL BOUNDARY THURSDAY AND THURSDAY NIGHT. ENSEMBLES ARE ALSO LESS OPTIMISTIC ABOUT PRECIP, WITH THE GFS SHOWING MINIMAL PROBABILITIES FOR ANYTHING MEASURABLE, AND THE NAEFS ALSO KEEPING THE BEST PROBABILITIES TO OUR SOUTHEAST. THUS, WILL CUT POPS BACK INTO THE SILENT CATEGORY FOR THURSDAY NIGHT. THERE SHOULD STILL BE PLENTY OF MID AND HIGH CLOUDS FROM THE UPPER SYSTEM HOWEVER, SO WILL KEEP HIGH CLOUD AMOUNTS ALONG WITH THE SLIGHT LOWER TEMPS THURSDAY AND FRIDAY. THE LEE SFC TROUGH WILL RETURN BY SATURDAY AS THE UPPER LOW MOVES OFF INTO LOUISIANA. THE GFS AND ECMWF ARE IN BETTER AGREEMENT ON THE NEXT SHORTWAVE THAN YESTERDAY, ALTHOUGH THE GFS CONTINUES TO BE MORE PROGRESSIVE. BOTH BRING A SHORTWAVE INTO NM SUNDAY, AND THEN EJECT IT OUT INTO OK BY MONDAY. THERE WILL NOT BE MUCH MOISTURE TO WORK WITH, AND THE NAEFS ALSO HAS MINIMAL PROBABILITY FOR PRECIP, SO WILL KEEP MONDAY DRY FOR NOW. TEMPS SHOULD BE ABOVE CLIMO FOR MUCH OF THE WEEKEND AND INTO EARLY NEXT WEEK WITH 850MB TEMPS IN THE UPPER SINGLE DIGITS C. BUMPED UP SUNDAY HIGHS A FEW DEGREES, AND MADE MINOR TWEAKS ELSEWHERE IN THE FORECAST. && .AVIATION... MAIN QUESTION THROUGH EARLY MORNING IS HOW FAR EAST WILL STRATUS GO. LATEST OBS HAVE KRSL SOCKED IN WITH A QUARTER MILE FZFG WHILE KHYS HAS STAYED AT 3-5SM. 11-3.9 MICRON SAT LOOP SHOWS STRATUS EDGE NEAR RUSSELL/ELLIS COUNTY LINE WITH NOT MUCH WESTWARD MOVEMENT. MOST OF THE PROGRESSION OF THE STRATUS HAS BEEN FURTHER SOUTH. RUC HAS THE LIFR/VLIFR CONDITIONS STAYING TO THE NORTH AND EAST OF KHYS. THINK THAT KHYS COULD GO DOWN TO 1-2SM, BUT WILL HAVE TO KEEP AN EYE ON TRENDS BEFORE 12Z TAF ISSUANCE. KDDC AND KGCK SHOULD STAY VFR. ANY FOG/STRATUS SHOULD DISSIPATE BY 16Z, LEAVING ALL LOCATIONS VFR THROUGH THE REST OF THE PERIOD. A DEVELOPING LEE TROUGH TODAY SHOULD SHIFT WINDS TO THE SOUTH-SOUTHWEST. THIS SHOULD HELP KEEP STRATUS/FOG WELL TO THE EAST FOR TUESDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... DDC 56 26 57 26 / 0 0 0 0 GCK 58 25 58 26 / 0 0 0 0 EHA 61 27 63 26 / 0 0 0 0 LBL 61 25 61 26 / 0 0 0 0 HYS 51 25 54 24 / 0 0 0 0 P28 53 27 57 30 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... FREEZING FOG ADVISORY UNTIL 10 AM CST THIS MORNING FOR KSZ031- 046-065-066-079>081-089-090. && FN06/26
Hazardous weather outlook, Jan 12, 8:09 AM CST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 809 AM CST TUE JAN 12 2010 KSZ030-031-043>046-061>065-074>080-084>089-131415- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON- STEVENS-SEWARD-MEADE-CLARK-COMANCHE- 809 AM CST TUE JAN 12 2010 /709 AM MST TUE JAN 12 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ066-081-090-131415- STAFFORD-PRATT-BARBER- 809 AM CST TUE JAN 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT DENSE FREEZING FOG WILL CONTINUE THROUGH MID MORNING BEFORE IMPROVING RAPIDLY. VISIBILITY WILL BE REDUCED TO A QUARTER MILE OR LESS WITH SOME ROADS REMAINING SLICK THROUGH MID MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC RUSSELL
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 3:47 AM CST | Freezing Fog Advisory | DDC | Barber, Comanche, Edwards, Ellis, Kiowa, Pawnee and 3 more | 6 hr |
Nearby
Red Flag Warnings in Kansas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.